HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High & Low Blood Pressure (http://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   Atenolol Question Again (http://www.healthboards.com/boards/high-low-blood-pressure/231999-atenolol-question-again.html)

cynder 12-10-2004 01:01 PM

Atenolol Question Again
 
Sorry for all the questions on this med I just think I need to get another one but I am afraid of the side effects. I am waiting till after the holidays so I can go to MN to visit my grandkids in peace before I get on something else.
I am living with this medication and do not know if my anxiety is causing alot of my problems. My question is once you start Atenolol can you get side effects after you have been on it for over a month? Plus has anyone had a kind of tingling feeling in their cheek with it? I am worrying about a stroke now. This just never ends.
Thanks, Cynder

Jack51 12-10-2004 01:34 PM

Re: Atenolol Question Again
 
Cynder,

I have taken atenolol myself for years. It reduces blood circulation, so in theory, it could cause your tingling. I don't think that a doctor could answer your question with any certainty. One would probably tell you that atenolol cannot cause this. (Just an opinion).

Do you think that you have high or many risk factors for a stroke, such as smoking, a history of uncontrolled high BP, heart disease/CAD, obesity and bad headaches not due to sinus problems and tension?

You are probably old enough to know that anxiety can cause lots of symptoms/wierd feelings for us. I have had a light stroke. I had warning signs via transient ischemic attacks (TIA's), but was not aware of what they were, when they occured. If you feel that you are at risk for a stroke, I would see my doctor. Chances are, it's the anxiety, unless you fit the profile of being at high risk for a stroke. Only you and your doctors know that. If you suspect that you are at risk, pay attention to the tingling, and any numbness, especially in your left arm, and visual disturbances with a strange headache.

Some strokes are silent (no symptoms), especially in older people. Strokes are caused by either arterial blockages (lack of blood flow to a part of the brain) or hemorrhage of a vessel within the brain.

I would do what it takes to not worry about having a stroke. Have a great trip to the land of 20,000 lakes, lol :)

Random2 12-10-2004 02:04 PM

Re: Atenolol Question Again
 
Anxiety can cause the tingling. I have had that before as well. On an anti-anxiety med. I don't get that anymore. Atenolol causes many other side-effects for me though.


All times are GMT -7. The time now is 02:01 PM.